Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Took cipro for prostate infection, had side effect. Prescribed prednisone and making it worse. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
My husband took 4 rounds of cipro for a prostate infection. 15 days after suggestions of a possible cipro reaction and ending his cipro at this time, he was prescribed high dose prednisone. why would the prednisone make his condition worsen? And if he took 4 rounds of the cipro how long would the cipro stay in his body? Is it possible the cipro was still in his sytem when he took the prednisone 15 days later? thank you
Posted Sat, 21 Sep 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 52 minutes later
Thanks for the query.
Brief would take 24 hours for cipro to get completely rid of your system.
Detailed answer....
The elimination half life of ciprofloxacillin is just 4 hours.It means that in four hours the level of medication would become 50%.
So for complete removal of CIPRO from your system,you need around 6 half life cycles ,which means 24 hours.
In 24 hours,CIPRO would be completely eliminated from your body,after stopping it.However this half life may take little more time,if the patient is suffering from some kidney impairment resulting in slow elimination from the body.
there is no question of remaining even a trace of CIPRO after 15 days.
I hope it helps however if you have any other specific query,please let me know.
I would be glad to address your concerns.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor